MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN HMRS TIBIAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH UNKNOWN HMRS TIBIAL STEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 6495-5-011
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/25/2008
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the revision surgery performed on (b)(6) 2008.Patient underwent resection surgery in 1989 proximal right tibia and reconstruction with hmrs modular prosthesis stryker for osteosarcoma.On b)(6) 2008 surgery for revision of the tibial prosthetic component due to stem rupture.On that occasion, the patient replaced the hmrs tibial stem with gmrs stryker tibial stem (ref 6495-5-011, lot 7w4074a) and fitted new tibial prosthetic body by implanting hmrs 120mm tibial prosthetic corope, gmrs tibial prosthetic tense adapter, and gmrs 50mm tibial spacer (no replacement of femoral component which was intact).On (b)(6) 2016 surgery replacement of right knee prosthetic joint components due to wear and tear.On (b)(6) 2016 surgical cleanup for infection peri-prosthetic tibial, retaining tibial stem, and implantation of antibiotic cement spacer.On (b)(6) 2017 also explantation of femoral prosthetic component and further surgical cleaning with cement spacer renewal.On 24/mar/2017 and 19/may/2017 renewal cement spacer.On (b)(6) 2017 implantation of modular tibia prosthesis proximal dx in knee arthrodesis also using component custom gmrs extension piece (ref c-m106-2-000; lot tagw401).In march 2025 onset of acute pain right leg in absence of obvious trauma.X-ray performed on (b)(6) 2025 thigh and right leg showing rupture of tibial prosthetic stem.For this reason on (b)(6) 2025 underwent amputation surgery transfemoral dx with complete removal of the prosthetic implant.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an unknown hmrs tibial stem was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: not performed as no information was provided for review.-product history review: could not be performed as lot code information was not provided.-complaint history review: could not be performed as lot code information was not provided.Conclusions: it was reported that revision surgery took place due to stem fracture.The event was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.Correction: d1, d4, h4 will be unknown and g1 corrected based on the updated received both catlog and lot numbers unknown.

Brand Name
UNKNOWN HMRS TIBIAL STEM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22131464
Report Number0002249697-2025-00575
Device Sequence Number20921172
Product Code KRO
UDI-Device Identifier07613327033489
UDI-Public07613327033489
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K031217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1989
Device Explanted Year2008
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Catalogue Number6495-5-011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown